Thunderstorm Wind, Robeson
- When
- August 24, 6:30 PM EST
- Where
- Robeson County, Pembroke
- Measured
- 65 kt (75 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.683, -79.183
Public reported trees down and a window blown out.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 24, 12:30 PM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 130 PM EDT SAT AUG 24 2002 WILL CONTINUE WITH HEAT ADVISORY THROUGH THE EARLY EVENING HRS. GUIDANCE SOMEWHAT DIFFERENT WITH POPS OVERNIGHT. EVENTHO DO HAVE WEAK UPPER DIFLUENCE...VERY WEAK 5H SHEARED VORT...AND SFC TROF MOVES TO THE COAST. 5H TEMPS CONTINUE TO REMAIN IN THE VICINITY OF -4 TO -5. DAYTIME HEATING IS LACKING WHICH HAS BEEN THE CATALYST. WILL ONLY GO WITH 20-30 OVERNIGHT POPS. FRONTAL BNDRY TO DROP S ON SUN AND STALL ACROSS PORTIONS OF THE ILM CWA BY SUN NIGHT THRU MON BEFORE LIFTING BACK N BY TUE. NOT MUCH UPPER DYNAMICS OTHER THAN WEAK UPPER DIFLUENCE FOR SUN. WILL CONTINUE WITH 30 POPS AND EXTEND IT INTO SUN NIGHT. UPPER DUYNAMICS SPINNING ARND UPPER LOW IN THE OHIO RIVER VALLEY MON INTO TUE...TO AFFECT THE ILM CWA. MODELS A BIT DIFFERENT TO WHAT DEGREE ITS IMPACT ON THE FA. HOWEVER ENUF TO WARRANT 40-50 POPS FOR MON THRU MIDWEEK BEFORE RDGING FROM OFF THE ATLANTIC TAKES CHARGE..THEN BACK TO 20-30 AT TEH END OF THE WEEK. TEMPS...1 MORE DAY IN THE 90 TO 95 RANGE...MAKING HI VALUES 100-105. WILL FOLLOW PERSISTENCE FOR TONIGHTS LOWS...AND TWEAK GUIDANCE THE REST OF THE WAY. CLDS ANBD PCPN TO LIMIT MAXES MON THRU MIDWEEK. CWF...SFC TROF PUSHES TO AND OFF THE COAST LATE TONIGHT AND SUN. WIND DIR BECOMES MORE WESTERLY AS A RESULT. FRNTL BNDRY TO MAKE IT TO THE NRTHERN WATERS LATE SUN NIGHT AND STALL. WILL SPLIT AT CAPE FEAR FOR NOW. FRNT LIFTS BACK TO THE N BY TUE. SOUTH WIND DIR BECOMES PREDOMINATE. AS ATL RDGING BECOMES MORE PREDOMINATE WIND BECOMES SE-S. MODELS INDICATE DECENT PG LATE MON NIGHT INTO ERLY WED AND WILL REFLECT WITH 15 TO OCCASIONALLY 20 KT. PRELIMINARY NUMBERS... FCSTID = 11 KILM 77 93 75 85 / 20 30 30 50 KLBT 75 92 71 84 / 20 30 30 50 KFLO 76 93 72 85 / 20 30 30 50 KMYR 78 90 76 85 / 20 30 30 50 .ILM... NC...HEAT ADVISORY NCZ087-096-097-099>101. SC...HEAT ADVISORY SCZ017-023-024-032>034-039-046. RALF
NCZ087-096-099-SCZ017-023-024-032>034-251115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 712 PM EDT SAT AUG 24 2002 ...STRONG THUNDERSTORMS MOVING EAST... NUMEROUS SHOWERS AND ISOLATED STRONG THUNDERSTORMS WEST OF INTERSTATE 95...WILL CONTINUE TO MOVE EAST...REACHING A ELIZABETHTOWN TO FAIRMONT TO MARION TO EFFINGHAM LINE BETWEEN 745 AND 815 PM. THE STORMS ARE CAPABLE OF GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS WILL GENERALLY BE A HALF TO ONE INCH...WITH SOME OF THE STORMS CAPABLE OF PRODUCING RAINFALL UP TO TWO INCHES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR OTHER MEDIA OUTLETS FOR THE LATEST STATEMENTS OR POSSIBLE WARNINGS. && MR
The Wilmington radar (KLTX), 104 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Public reported trees down and a window blown out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316136.